Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have GI disturbance like a grumbly bowel. Had R-TKA. Taking tylenol. Is this because of virus?

Hi and thank you. I'm recovering from R-TKA and up until last Tuesday I was taking 2-3 Tramadol a day. My MD said the less I take before the next surgery (L-TKA) the better off I will be for controlling pain after the new surgery. I had one pill at bedtime Tuesday and Wednesday and nothing sense. I didn't sleep well the first two nights but doing better now with Tylenol p.m. My question: I have general GI. disturbance....not exactly like a dysentery but a grumbly bowel. General malaise also and I was really 'down' yesterday. Feel better today and my next surgery is 5/6/13. Am I doing well...or do I have a virus causing the symptoms?

Asked On : Thu, 2 May 2013
Answers:  1 Views:  20
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Dec 2012

Thanks for posting,

Your bowel disturtubance could be due to the effect of tramadol intake (side effect). Side effects of tramadol with bowel symptoms (constipation, nausea, vomiting, dyspepsia etc) and it could also make you have other symptoms such as asthenia/fatigue, nervousness, euphoria, anxiety, pruritus, somnolence etc.
Your bowel grumbling could hardly be as a result of your TKA.
Well it is possible that you might have contracted an intestinal infection such as virus, bacterial, fungi, parasite that could also make your stomach grumble (but that will be unlikely given that grumbling stomach is hardly a typical symptom of bowel infection). Most cases of grumbling stomach is of unknown cause and may just occur as a result of dyspepsia/indigestion or being with an empty stomach.

Hope this helps
Answered: Sat, 22 Jun 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor